... bottle that was filled on 4/30/12 for 180 pills. The kicker is we live in TN and the Pharmacy that filled this is in PA. What does this mean? I need any info on this. She keeps our children from time to time and now I worry. She also drink wine or beer daily (I think) She has a good job with good pay, but always seems broke
I am wondering if my mother-in-law is addicted to Tramadol 50mg. Today at her house I found an empty
Added 17 May 2012:
She doesn't have any type of medical insurance. She has always been thin, but within the last 6 months she is down to about 90lbs. She is also having a lot of sickness that she describes as headaches with stomach pain,diarrhea, and nausea. This seems to happen a few times a month. A few months back I was really worried about her health. She seemed to be sick all the time and I thought it was cancer. Doctor's ruled that out and said she has a bleeding ulcer. My husband and I are her only family and we fear something is going on with her. We both worry about her health and finances. She makes about $50,000 single woman with no major debt (that we know of) other than some medical, but my husband saw a 3 month past due gas bill. With a disconnect date if not paid. My husband and I have always questioned what she does with her money. Now looking back I wonder if we have been seeing these signs for a while, but just now put the puzzle together.
Added 18 May 2012:
The past 3-4 months my husband and I have been doing the doctor's diet program (pentermine 37.5mg) We have been missing pills every month. At first we thought we messed our count up on days. This past month we laid the pills on the calendar and took a pic with our cell phones. Yesterday we counted them again and are miss 4. That's when I went to her house while she was at work and found the empty bottle from PA. Tonight my husband was cutting the grass and I was watering my plants when she pulled up. She asked to borrow some dog food. She said she didn't feel like driving into town. I said sure. She went in and my husband and I didn't go in with her. As soon as she left we both went in and did a count and 2 pills are missing. Now we are up to 6 pills missing and we are only 2 weeks into our month. She is the ONLY person that has been in our house since we did the count yesterday. No need for the camera now we know!
The only thing you can do is to not let her watch your kids if you feel she isnt up to the task. Other than that, it is really not your business, is it? Having them filled at a pharmacy in PA is no big deal. Many insurance companies require members to utilize a mail order pharmacy. Perhaps she has put the pills into another container like a pill keeper or mediset? You really dont know. You cant really judge her finances either. You are going to possibly jeopardize your relationship with her if you say anything. What does your husband think? If anyone has a right to discuss it with her, it should be him, not you. The only part of this that affects you is whether or not you feel she is capable of watching your kids. If she is nodding out then perhaps she shouldnt watch them but other than that it isnt really your business. If you are concerned you should speak to your husband about it and see if he thinks he should speak to her.
Is her name on the prescription bottle? As a little hint she's taken too much, I filled my script on 3/27 for 180 pills. I still have about 80 left. 180 tabs at 6 a day would last 30 days. Meaning she averaged about 12 a day. She's about 200 mg a day over the max daily dose. Have you told your husband? Personally I think he should confront her about it and offer to support her in getting off of them.
It means she's getting them illegally online, usually $125.00 for #180 includes shipping. So that explains the broke part. Look into the side effect/consequences of abusing this stuff, pretty major. You may want to look into ALANON for you, so you can learn how best to help. Hope this helps.
Hi, i certainly see why you are concerned. A lot of what you have described does fit in with Tramadol addiction. I obviously can't suggest that this is what is going on, i wouldn't want to condemn someone without knowing for sure. I really think your husband (or yourself if you are very close) needs to speak to her about this, explain you are concerned for her health, that you don't mean to intrude, but you wanted to bring this up as you have her best interests at heart. I know it won't be easy, but give her a chance to explain her side of things. You might even find that she is happy to have someone to talk to about things? Good luck
I totally understand your concerns especially if you have her watching your children. If her doctor is in PA, then it would make sense that she is getting her prescription filled there also. You didn't say how far a drive that would be, but I assume it is quite far, so she might be getting them online. Combining drinking with this medication is not a good idea either. I would most definately not have her wach your children, & that would be a good time to speak with her about this issue if you feel you must, but I agree that it should be your husband doing the talking since it's his mother. He can explain that he is worried about her health, & is worried about leaving the children with her alone in case something would happen to her while they are there alone with her. I am going to give you a link to read about this particular medication below. Print it out, and have her read it too. It is very addictive.
If she is running out so fast, she is setting herself up to have a seizure at any time. You cannot suddenly stop this drug without that being a possiblility. Please read the link & show it to her. You have my best wishes... Mary
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hydroxycut... has anyone heard of this medicine? found in my mother-in-law's medicines and wondering
Posted 8 Oct 2011 • 2 answers
Posted 6 Jun 2013 • 1 answer
Posted 12 Jul 2013 • 3 answers
Posted 30 Jan 2015 • 2 answers
Posted 2 Aug 2016 • 1 answer